Alert archive / Minnesota / Wind Chill Advisories in 2021
Wind Chill Advisory 4, NWS Duluth, MN
NWS Duluth, MN issued this wind chill advisory at Jan 27, 2021, 2:01 PM CST for 4 counties in Minnesota. It took effect at Jan 27, 2021, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2021, 2:01 PM CST (20:01 UTC)
- In effect from
- Jan 27, 2021, 6:00 PM CST
- Expired
- Jan 28, 2021, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Duluth, MN
Counties Cook County, MN, Koochiching County, MN, Lake County, MN, Saint Louis County, MN
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
211 WWUS43 KDLH 272001 WSWDLH URGENT - WINTER WEATHER MESSAGE National Weather Service Duluth MN 201 PM CST Wed Jan 27 2021 MNZ010>012-021-280815- /O.NEW.KDLH.WC.Y.0004.210128T0000Z-210128T1500Z/ Koochiching-North St. Louis-Northern Cook and Lake-Southern Cook- Including the cities of International Falls, Ely, Isabella, and Grand Marais 201 PM CST Wed Jan 27 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Koochiching, North St. Louis, Northern Cook and Lake and Southern Cook Counties. This includes the Tribal Lands of the Grand Portage Reservation and the Bois Forte Band, Nett Lake area. * WHEN...From 6 PM this evening to 9 AM CST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/Duluth
2 follow-up statements
328 WWUS43 KDLH 280956 WSWDLH URGENT - WINTER WEATHER MESSAGE National Weather Service Duluth MN 356 AM CST Thu Jan 28 2021 MNZ010>012-021-281500- /O.CON.KDLH.WC.Y.0004.000000T0000Z-210128T1500Z/ Koochiching-North St. Louis-Northern Cook and Lake-Southern Cook- Including the cities of International Falls, Ely, Isabella, and Grand Marais 356 AM CST Thu Jan 28 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Northern Cook and Lake, Koochiching, Southern Cook and North St. Louis Counties. This includes the Tribal Lands of the Grand Portage Reservation and the Bois Forte Band, Nett Lake area. * WHEN...Until 9 AM CST this morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/Duluth
853 WWUS43 KDLH 281502 WSWDLH URGENT - WINTER WEATHER MESSAGE National Weather Service Duluth MN 902 AM CST Thu Jan 28 2021 MNZ010>012-021-281615- /O.EXP.KDLH.WC.Y.0004.000000T0000Z-210128T1500Z/ Koochiching-North St. Louis-Northern Cook and Lake-Southern Cook- Including the cities of International Falls, Ely, Isabella, and Grand Marais 902 AM CST Thu Jan 28 2021 ...WIND CHILL ADVISORY HAS EXPIRED... Wind chill values have improved over the last few hours. Thus, the Wind Chill Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/Duluth
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind chill advisory went out at Jan 27, 11:32 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Jan 27, 11:32 AM CST, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1132 AM CST Wed Jan 27 2021 .DISCUSSION...(Today through Tuesday) Issued at 301 AM CST Wed Jan 27 2021 Summary: Light lake effect snow over northwest Wisconsin should continue today and end overnight. Cold wind chills across northeastern Minnesota this morning should ease tonight into Thursday. The next chance for widespread snow is Friday night into Sunday. Temperatures are expected to increase into the work week after the snow ends. Periodic lake effect snow in Iron, Ashland, and Bayfield counties continue today. As the day progresses, the snow should shift east and mainly fall in Iron County by tonight. Snow should end late tonight as warmer air is advected into the Northland and the flow in the mid levels turns to the southwest. An arctic high pressure currently settled over the northern Midwest along with northwest flow aloft is causing temperatures colder than normal across the Northland. Dangerously cold wind chills are present in northeastern Minnesota this morning, and a Wind Chill Advisory is in effect until 11 AM. Wind chills should slowly taper off throughout the day as temperatures increase and warm air aloft is advected into the region tonight through Thursday as the high moves off to the east. Temperatures should return to normal values as an upper level ridge moves in from the west Friday, with highs in the low 20s. The next chance for snow should come Friday night through the weekend. With every new model run, this system seems to be less and less impactful, as the main system should stay well to our south. Flurries and light snow showers should begin Friday night ahead of a shortwave associated with an upper level trough to the south. Snow should continue Saturday and Sunday before end Sunday night into Monday as the shortwave moves off to the east. While it's too early to tell exact accumulations, ensembles show multiple members groups at 3 inches or less from this system. Uncertainty is still high, however, and is subject to change in future runs. The slight warmup is expected to continue after the shortwave departs the Northland. An upper level ridge should replace the shortwave, bringing warmer air via south to southwest flow aloft. High temperatures could reach up near 30 by next Monday and Tuesday, especially for our southern counties. However, being so far out in the forecast, this is subject to change as well. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1131 AM CST Wed Jan 27 2021 VFR conditions throughout the forecast period. Mostly clear skies over the vast majority of the region with some mid level clouds lingering over BRD through the forecast. Overnight HYR could see some additional cloud cover roll in with some models hinting at some fog development. Currently, confidence remains high in keeping conditions VFR. && .PRELIMINARY POINT TEMPS/POPS... DLH 8 -6 15 5 / 0 0 0 0 INL 1 -16 10 -5 / 0 0 0 0 BRD 9 -3 18 7 / 0 0 0 0 HYR 13 -7 18 4 / 0 0 0 0 ASX 13 -3 19 4 / 10 0 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...LE/Kossen AVIATION...Britt
Hazardous weather outlook, Jan 27, 11:19 AM CST, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 1119 AM CST Wed Jan 27 2021 MNZ010>012-018>021-025-026-033>038-WIZ001-006>009-281730- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Burnett-Washburn-Sawyer-Price- 1119 AM CST Wed Jan 27 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Snow chances return to the forecast for Friday night through the weekend. Light snowfall accumulations are possible. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed this afternoon or tonight. WIZ002>004-281730- Bayfield-Ashland-Iron- 1119 AM CST Wed Jan 27 2021 This Hazardous Weather Outlook is for portions of northwest Wisconsin. .DAY ONE...This afternoon and Tonight Lake effect snow showers will linger in northern Iron and Ashland counties this morning before tapering off to flurries for this afternoon and tonight. Additional snowfall of up to an inch is possible today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Snow chances return to the forecast for Friday night through the weekend. Light snowfall accumulations are possible. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed this afternoon or tonight. JTS More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Wind Chill Advisories in Minnesota, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.